Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 4, NWS Bismarck, ND

March 31, 20068 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Mar 31, 2006, 8:54 AM CST for 8 counties in North Dakota. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2006, 8:54 AM CST (14:54 UTC)
Expired
Mar 31, 2006, 3:00 PM CST
In force
6 hr
Issued by
NWS Bismarck, ND

Counties Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 122 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 2.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
574 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 311454
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
854 AM CST FRI MAR 31 2006

...WINDY EAST CENTRAL INTO THIS AFTERNOON...

.A DEEP LOW PRESSURE SYSTEM IN SOUTHERN MINNESOTA AND HIGH
PRESSURE IN MONTANA WILL CREATE A STRONG PRESSURE GRADIENT ACROSS
EASTERN NORTH DAKOTA TODAY. NORTH WINDS OF 30 TO 40 MPH WILL OCCUR
IN THE ADVISORY AREA THROUGH MID-AFTERNOON. THE WINDS WILL
DIMINISH THIS EVENING. 

NDZ023-025-036-037-047-048-050-051-312100-
/O.NEW.KBIS.WI.Y.0004.060331T1454Z-060331T2100Z/
WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE...
JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
854 AM CST FRI MAR 31 2006

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

A DEEP LOW PRESSURE SYSTEM IN SOUTHERN MINNESOTA AND HIGH
PRESSURE IN MONTANA WILL CREATE A STRONG PRESSURE GRADIENT ACROSS
EASTERN NORTH DAKOTA TODAY. NORTH WINDS OF 30 TO 40 MPH WILL OCCUR
IN THE ADVISORY AREA THROUGH MID-AFTERNOON. THE WINDS WILL
DIMINISH THIS EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JF
1 follow-up statement
000 
WWUS73 KBIS 312049
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
249 PM CST FRI MAR 31 2006


.WINDS HAVE DECREASED ACROSS THE ADVISORY AREA AS SURFACE HIGH
PRESSURE BUILDS OVER NORTH DAKOTA. THE WINDS WILL CONTINUE TO
DIMINISH RAPIDLY INTO THE EVENING HOURS. THEREFORE THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE.

NDZ023-025-036-037-047-048-050-051-312200-
/O.EXP.KBIS.WI.Y.0004.000000T0000Z-060331T2100Z/
WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE...
JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
249 PM CST FRI MAR 31 2006

...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON. 

WINDS HAVE DECREASED ACROSS THE ADVISORY AREA AS SURFACE HIGH
PRESSURE BUILDS OVER NORTH DAKOTA. THE WINDS WILL CONTINUE TO
DIMINISH RAPIDLY INTO THE EVENING HOURS. THEREFORE THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$
JF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Mar 31, 3:25 AM CST, 5 hours 29 minutes earlier.

Area forecast discussion, Mar 31, 3:25 AM CST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
325 AM CST FRI MAR 31 2006

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
MAIN FORECAST HIGHLIGHTS/CONCERNS IN THE SHORT TERM WILL BE
LINGERING CLOUDS AND PRECIP THIS MORNING...THEN ANOTHER CHANCE OF
RAIN SHOWERS LATE SATURDAY NIGHT INTO SUNDAY.

CURRENTLY...UPPER LEVEL AND SURFACE LOW STACKED OVER SOUTHWEST
MINNESOTA. REGIONAL RADAR LOOP DEPICTING WRAP AROUND SNOW AND RAIN
SHOWERS CONTINUING TO SLOWLY DIMINISH IN INTENSITY AND AERIAL
COVERAGE OVER THE CENTRAL AND EAST. CLOUDY ACROSS MUCH OF THE
FORECAST AREA WITH LOW CLOUDS QUICKLY CLEARING NORTHWEST AND WEST
CENTRAL.

WILL REVISIT MORNING POPS AND SKY GRIDS BEFORE ISSUANCE FOR LATEST
TRENDS. EXPECT SKIES TO CONTINUE CLEARING NORTHWEST TO SOUTHWEST
EARLY THIS MORNING...THEN GRADUALLY CLEARING AND PRECIP ENDING
CENTRAL AND EAST LATER THIS MORNING AND AFTERNOON AS THE SURFACE AND
UPPER LOW MOVE EAST TOWARDS THE GREAT LAKES. MAX TEMPS TODAY WILL
DEPEND GREATLY ON THE AMOUNT OF SUNSHINE...SO KEPT THE WARMER TEMPS
ACROSS THE WEST. WILL SEE NEAR ADVISORY CRITERIA WINDS SOUTHEAST
LATER ON THIS MORNING AND EARLY AFTERNOON. NORTHWEST WINDS WILL
DIMINISH TODAY AS THE PRESSURE GRADIENT EASES UP. INCREASED SKY
GRIDS TONIGHT AS A SHORTWAVE MOVES THROUGH THE REGION PRODUCING SOME
MID TO UPPER LEVEL CLOUDINESS. WARMER TEMPS SATURDAY WITH LESS CLOUD
COVER OVER THE FORECAST AREA AND SOME WAA.

UPPER FLOW THEN TURNS SOUTHWEST LATER SATURDAY AS AN UPPER LEVEL
TROUGH MOVES INTO THE WESTERN UNITED STATES. BY SATURDAY NIGHT
PRECIP STARTS SPREADING CLOSER TO THE FORECAST AREA AS A SURFACE LOW
ORGANIZES AND MOVES INTO THE CENTRAL PLAINS. BY SUNDAY MORNING AND
AFTERNOON...THE SURFACE LOW DEVELOPS FURTHER AND THE UPPER LEVEL
TROUGH/CLOSED LOW ALSO MOVES INTO THE CENTRAL PLAINS...PAINTING THE
BEST PRECIP CHANCES ACROSS THE SOUTH. MODELS HAVE BEEN CONSISTENT
WITH THIS PATTERN SO MADE VERY LITTLE CHANGES TO POPS AND WEATHER
AFTER 0Z SUNDAY. ONLY MAJOR CHANGE WAS TO ADD IN SLIGHT CHANCE SNOW
SHOWERS CENTRAL AND EAST SUNDAY NIGHT AS WOULD EXPECT THE SYSTEM TO
SLOW DOWN MORE THAN WHAT THE MODELS ARE CURRENTLY PREDICTING WITH
THE CLOSED UPPER LOW. COOLED MAX TEMPS SUNDAY A FEW DEGREES AS WELL.
USED PRIMARILY A GFS/ECMWF/UKMET MIX FOR SUNDAY AS THE NAM LOOKING
TOO DRY AND TOO FAST.

.LONG TERM...MONDAY THROUGH FRIDAY NIGHT...
FORECAST PROBLEM IN THE LONG TERM WILL BE DEALING WITH COMPLEX
SYSTEM EJECTING OUT OF THE WESTERN U.S. INTO THE CENTRAL AND
NORTHERN PLAINS. ON MONDAY UPPER RIDGE BUILDS OVER THE CWA AS THE
CLOSED UPPER LOW MOVES ONTO THE WESTERN U.S. COAST. ON TUESDAY THE
GFS IS MORE PROGRESSIVE THAN THE ECMWF IN PUSHING THE RIDGE EAST AND
BRINGING INITIAL SHORTWAVE ENERGY INTO THE REGION VIA SOUTHWEST
UPPER FLOW. BEYOND MONDAY...SERIES OF IMPULSES MOVES THROUGH THE
AREA AS BOTH GFS AND ECMWF MOVE THE UPPER LOW INTO THE NORTHERN
PLAINS BY THURSDAY EVENING...THE GFS OVER SOUTHEAST SOUTH DAKOTA AND
THE ECMWF OVER NORTHEAST WYOMING. OVERALL...UNSETTLED PATTERN WITH
NO STRONG CONSENSUS AS GFS IS GENERALLY FARTHER EAST THAN ECMWF.
THEREFORE WILL STICK CLOSE TO GOING FORECAST...WITH MINIMAL CHANGES
AT THIS TIME.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

NH/TWH
Hazardous weather outlook, Mar 31, 4:10 AM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
410 AM CST FRI MAR 31 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-011015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
410 AM CST FRI MAR 31 2006 /310 AM MST FRI MAR 31 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH

Nearby

Wind Advisories in North Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.